I have recently (about 2 weeks ago) switched from a natural Testosterone (I took the oral drops) to a synthetic one; It is in the form of an injection given at the doctors office that I am supposed to take once a month. I had taken the natural for years and it never worked, I have had such low energy and depression. The doc said she was starting me on the absolute lowest dose possible however I almost immediately have the side effect of an enlarged clitoris. I have not had too many other side effect, my face has been somewhat oily but not horrific; I suffer from acne anyways. I am going to stop taking this and try to see if there is another form of synthetic testosterone that might not have this side effect but I am freaked out that I am stuck this way!! It’s really big! Does any one know if it will shrink back to its normal size? Also does anyone know if other forms of synthetic testosterone might have less of these side effects?
Any input would be much appreciated!!!!
It sounds like your dosage was too high. I would ask my Dr for blood level tests. There are time released pills available for women that are made especially with us in mind. I am almost positive the effects will reverse when your testosterone has had a chance to go back down. It may take a couple of weeks though, depending on how high your level is. Dr Elizabeth Vliet has a book called The Saavy Women's Guide to Testosterone. I am reading it. It has some great info on what our testosterone levels should be and the benefits of taking testosterone. I highly recommend this book. Good luck!!
My experience has been that the swelling goes down when the levels in your system go down. Some side affects go away very quickly (like genital swelling), some take up to 6 months (like acne), and some may never completely go away (like hirsutism and male pattern baldness).
I also recommend that you have your levels tested before you try to add it back in. It is also important to test your levels occassionally to make sure they are not creeping up. My experience though has been that not everyone feels their best at the same levels. If it is decided that you need to raise your levels, I would start low and tweak up. Also, I have read where many women, after reaching their optimal levels, are able to cut back to only using it a couple of times a week.
I don't personally use tesosterone, because I make too much of it on my own. Hopefully others will be along soon to share their experiences with dosing.